Alert archive / Alabama / Special Weather Statements in 2016
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jun 1, 2016, 3:18 PM CDT for Cherokee County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 1, 2016, 3:18 PM CDT (20:18 UTC)
- Expired
- Jun 1, 2016, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Birmingham, AL
County Cherokee County, AL
The radar
The Atlanta radar (KFFC), 111 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 378 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 1425 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
489
WWUS84 KBMX 012018
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT WED JUN 1 2016
ALZ020-021-012045-
CHEROKEE AL-CLEBURNE AL-
318 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 345 PM CDT...
AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PIEDMONT...MOVING NORTHEAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORNEY...PLEASANT GAP...SPRING GARDEN AND BORDEN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3389 8538 3392 8553 3396 8553 3396 8560
3405 8564 3410 8553 3411 8543
TIME...MOT...LOC 2018Z 206DEG 13KT 3395 8559
$$
CJBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jun 1, 3:02 PM CDT, 16 minutes earlier.
Area forecast discussion, Jun 1, 3:02 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Birmingham AL 302 PM CDT WED JUN 1 2016 .SHORT TERM... Tonight and Thursday. Scattered showers and thunderstorms this afternoon have begun in the northeast counties first today with some orographic uplift to assist with daytime heating. Across the remainder of Central Alabama, convection is a tad slower to get going. Ongoing activity across the east could linger into the evening hours with the aide of some outflow boundaries, but is expected to begin to decrease in intensity and coverage after sunset with the loss of heating. An upper shortwave will approach from the west/southwest during the late night and early morning hours. Will keep lower pops in the late night with current activity decreasing and the next round approaching. Most of the shortwave associated activity will hold off until the daytime hours on Thursday and thus we have elevated rain chances going back into the morning and best in the afternoon as the shortwave activity will enhance our diurnally based storm activity. As for temperatures, overnight lows should continue to moderate upward with the ongoing warm conditions and no change in airmass. However, we should see our daytime highs possibly a couple of degrees lower in spots thanks only to slightly better cloud cover and rain chances. 08 .LONG TERM... Thursday night through Wednesday. The northern stream short wave trough that will try to push a cool front into north Alabama Thursday will begin to wash out by Thursday night. However, there should still be enough focus for diurnal convection on Friday. The best chances will remain north of I-20. By the weekend a stronger short wave trough will dig southward towards the central gulf coast region and increase rain chances across Central Alabama. Expect a decent coverage of rain for the period Saturday through Sunday night. The upper trough axis will push through the area Sunday night and bring an end to the rain by early Monday morning. Dry conditions expected Monday afternoon and into Wednesday. Temperatures will return to more seasonal values Sunday through Wednesday. 88 && .AVIATION... 18Z TAF Discussion. Afternoon satellite and obs show clouds beginning to filter in from the southwest as temps and dew point increase. Day time heating is the primarily lifting mechanism today as opposed to yesterday. Therefore only brief isolated thunderstorms as the primary inclement weather for KBHM, KEET, KASN, KANB. Outside of thunderstorms, high to mid clouds are expected to persist into the evening for these sites as a short wave trough begins to approach central AL. Since KTCL is further south, this site will have less chance of isolated thunderstorms, but will also see some increasing high to mid cloud cover. KMGM and KTOI have the least chance of weather today, as they are still under dry air and ridging influence. With the approach of the evening, all storm activity is expected to diminish quickly. 92 && .FIRE WEATHER... Rain chances will increase for areas north of I-20 Thursday and Friday as a weak front stalls in this area. Above normal temperatures will also continue thru Friday. Rain chances will increase area-wide this weekend as an upper trough axis approaches North Alabama. There are no fire weather concerns at this time. && .PRELIMINARY POINT TEMPS/POPS... Gadsden 67 90 67 90 68 / 30 50 30 30 30 Anniston 69 91 69 90 70 / 30 40 20 20 20 Birmingham 70 91 71 91 72 / 30 40 20 30 30 Tuscaloosa 70 92 70 90 71 / 20 30 20 30 20 Calera 70 91 70 90 70 / 20 30 20 20 20 Auburn 70 93 71 89 71 / 20 30 10 20 20 Montgomery 70 93 70 93 72 / 20 20 10 20 20 Troy 69 93 70 92 71 / 20 10 10 20 20 && .BMX WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 1, 4:15 AM CDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 415 AM CDT WED JUN 1 2016 ALZ011>015-017>050-021215- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 415 AM CDT WED JUN 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...OUTLOOK THROUGH TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 1, 1:47 PM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
147 PM CDT WED JUN 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM TSTM WND DMG N MANCHESTER 33.90N 87.25W
05/31/2016 WALKER AL PUBLIC
THUNDERSTORM WIND GUST 40-50 MPH, BLEW OFF THE ROOF OF A
PARKING BAY, AND THE ROOF OFF OF A BUTLER BUILDING ALONG
HWY 195 AND FALL CITY RD.
&&
GSATTERWSpecial weather statement, Jun 1, 1:48 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
148 PM CDT WED JUN 1 2016
ALZ020-011915-
CHEROKEE AL-
148 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL CHEROKEE COUNTY
UNTIL 215 PM CDT...
AT 147 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
FORNEY. THIS STORM WAS NEARLY STATIONARY.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORNEY...EASTERN WEISS LAKE AND WATERHOUSE.
LAT...LON 3424 8545 3414 8543 3409 8543 3408 8546
3416 8553 3425 8546
TIME...MOT...LOC 1847Z 159DEG 3KT 3414 8547
CJBSpecial weather statement, Jun 1, 2:14 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
214 PM CDT WED JUN 1 2016
ALZ021-011945-
CLEBURNE AL-
214 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CLEBURNE COUNTY UNTIL 245
PM CDT...
AT 214 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM HEFLIN TO 6 MILES NORTH OF FOSTERS CROSS ROADS.
MOVEMENT WAS NORTHEAST AT 10 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
HEFLIN...FRUITHURST...EDWARDSVILLE...ABERNATHY...MARS HILLS...
SWEETWATER LAKE...TRICKEM...OAK LEVEL...
COLEMAN LAKE AND CAMPGROUND...LAKE CLEBURNE AND MICAVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3351 8541 3349 8544 3349 8563 3374 8560
3396 8541 3396 8540 3394 8539
TIME...MOT...LOC 1914Z 212DEG 11KT 3367 8557 3351 8560
CJBSpecial weather statement, Jun 1, 2:44 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
244 PM CDT WED JUN 1 2016
ALZ019>021-012015-
CALHOUN AL-CHEROKEE AL-CLEBURNE AL-
244 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE...NORTHEASTERN CLEBURNE
AND NORTHEASTERN CALHOUN COUNTIES UNTIL 315 PM CDT...
AT 244 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM NEAR EASTERN WEISS LAKE TO 6 MILES WEST OF MARS
HILLS. MOVEMENT WAS NORTHEAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PIEDMONT...CENTRE...CEDAR BLUFF...FORNEY...
CENTRE MUNICIPAL AIRPORT...EDWARDSVILLE...GAYLESVILLE...MARS HILLS...
CORNWALL FURNACE PARK...PLEASANT GAP...EASTERN WEISS LAKE...MOSHAT...
WESTERN WEISS LAKE...SWEETWATER LAKE...BROOMTOWN...
HOWELLS CROSSROADS...OAK LEVEL...NEW MOON...
COLEMAN LAKE AND CAMPGROUND AND SPRING GARDEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3383 8537 3370 8549 3370 8559 3429 8569
3442 8549
TIME...MOT...LOC 1944Z 221DEG 14KT 3417 8556 3386 8550
CJBSpecial weather statement, Jun 1, 3:15 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 315 PM CDT WED JUN 1 2016 ALZ029-012045- RANDOLPH AL- 315 PM CDT WED JUN 1 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL RANDOLPH COUNTY UNTIL 345 PM CDT... AT 314 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WEDOWEE...MOVING EAST-NORTHEAST AT 10 MPH. PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... WEDOWEE...WOODLAND...BIG SPRINGS...NAPOLEON AND TENNANT. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3322 8552 3341 8553 3345 8530 3322 8525 TIME...MOT...LOC 2014Z 266DEG 21KT 3333 8544 CJB
Special weather statement, Jun 1, 3:18 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
318 PM CDT WED JUN 1 2016
ALZ020-021-012045-
CHEROKEE AL-CLEBURNE AL-
318 PM CDT WED JUN 1 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHEROKEE COUNTY
UNTIL 345 PM CDT...
AT 318 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PIEDMONT...MOVING NORTHEAST AT 15 MPH.
PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FORNEY...PLEASANT GAP...SPRING GARDEN AND BORDEN SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3389 8538 3392 8553 3396 8553 3396 8560
3405 8564 3410 8553 3411 8543
TIME...MOT...LOC 2018Z 206DEG 13KT 3395 8559
CJBThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 1:30 PM CDT | Special Weather Statement | BMX | Calhoun | 45 min |
| Jun 1, 1:41 PM CDT | Special Weather Statement | BMX | Cleburne | 34 min |
| Jun 1, 1:48 PM CDT | Special Weather Statement | BMX | Cherokee | 27 min |
| Jun 1, 2:14 PM CDT | Special Weather Statement | BMX | Cleburne | 31 min |
| Jun 1, 2:44 PM CDT | Special Weather Statement | BMX | Cherokee | 31 min |
| Jun 1, 3:15 PM CDT | Special Weather Statement | BMX | Randolph | 30 min |
| Jun 1, 5:00 PM CDT | Special Weather Statement | BMX | Randolph | 45 min |
Nearby
Special Weather Statements in Alabama, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.